Exophthalamos in Grave’s Disease
Answered by: Susan Eagles
Question from: Ron
Posted on: January 25, 2005

Ten years ago I had iodine radiation for Grave’s disease. I was on thyroid pills for 4 years while slowly reducing the dosage to bring my TSH down to normal. Three years ago I was taken off the pill because my TSH (T3&T4) remained high normal. I remain that way today, but feel cold and have developed Grave’s exophthalmos in my right eye with double vision at times. Can I rid this condition and lower my TSH to normal with herbs, or should I try corticosteroids or both, or do the radiation thing again?

I canīt advise you on which decision to make. I suggest that you gather information on the details of all the possible natural treatments. There is information on Grave’s Disease our website at www.richters.com. Choose "Q&A" from the main menu, then enter "Grave" for the search. Here, we recommend many websites for information gathering on thyroid disease. If you choose to use natural methods, you must be very dedicated to following a precise schedule of herb and supplement taking.

In exophthalamos, each individual case is different, so I advise you to consult with a qualified natural practitioner, such as a medical or clinical herbalist or a naturopath, who has had experience with thyroid disease.

Back to Medicinal Herbs and Their Uses | Q & A Index

Copyright © 1997-2019 Otto Richter and Sons Limited. All rights reserved.